Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 11, 2012Jefferson County, Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 11, 2012, 9:45 AM EST for Jefferson County, Johnson County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2012, 9:45 AM EST (14:45 UTC)
Expired
Jan 11, 2012, 10:30 AM EST
In force
45 min
Issued by
NWS Atlanta, GA

Counties Jefferson County, GA, Johnson County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS82 KFFC 111445
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED JAN 11 2012

GAZ062-074>076-085-097-111530-
945 AM EST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...LAURENS...JOHNSON...GLASCOCK AND JEFFERSON COUNTIES UNTIL
1030 AM EST...

AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...AND MOVING NORTHEAST AT 45 
MPH.

SMALL HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES 
ACROSS PARTS OF WASHINGTON...WARREN...LAURENS...JOHNSON...GLASCOCK 
AND JEFFERSON COUNTIES THROUGH 1030 AM EST. 

&&

LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
      3281 8241 3278 8240 3276 8243 3274 8245
      3258 8267 3269 8285 3334 8245 3332 8240
      3331 8232 3323 8223
TIME...MOT...LOC 1445Z 219DEG 49KT 3272 8268

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 6:55 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 11, 6:55 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EST WED JAN 11 2012

.PREV DISCUSSION... /ISSUED 403 AM EST WED JAN 11 2012/

SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS THE MAIN SURFACE LOW JUST EAST OF THE
MEMPHIS AREA. THE COLD FRONT IS SWEEPING THROUGH ALABAMA AND SHOULD
BE NEAR THE AL/GA BORDER BY 12Z. THERE ARE SOME ISOLATED TO
SCATTERED THUNDERSTORMS WITH THIS SYSTEM BUT NO SEVERE STORMS AS OF
YET. A FEW REPORTS OF PEA TO DIME SIZE HAIL ACROSS AL BUT THAT HAS
BEEN IT SO FAR. THIS IS A FAST MOVING COLD FRONT AND IT SHOULD BE
EAST OF OUR CWA BY 18Z. AS IT MOVES THROUGH IT CONTINUES TO LOOK
LIKE THE BIGGEST THREAT WILL BE DAMAGING WINDS...ESPECIALLY WITH
ANY BOWING SECTIONS OF THE LINE. THE MODELS STILL SHOW THE LOW LEVEL
JET MOVING ACROSS OUR AREA WITH THE FRONT BUT THEY ARE SHOWING THE
CAPE OUT AHEAD OF THE FRONT. MUCAPES EXPECTED AROUND 300 J/KG WITH
0-6KM BULK SHEAR PEAKING AROUND 60KT BETWEEN 12-18Z. LIFTED
INDICES ARE STRONGEST RIGHT AT 12Z ALONG THE GA/AL BORDER WITH
READINGS IN THE 0 TO -2 RANGE. COULD NOT RULE OUT AN ISOLATED
TORNADO OR TWO WITH THIS ENVIRONMENT. ONCE THIS FRONT MOVES EAST
OF THE AREA DRIER AIR BEGINS TO MOVE INTO THE REGION. THERE IS A
SECOND...MUCH DRIER COLD FRONT THAT SWEEPS THROUGH THE STATE THU
AND THIS IS THE FRONT THAT WILL USHER IN THE COLDER AIRMASS.
TEMPS ARE EXPECTED TO DROP TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL
NORMS THU/FRI.

LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS CONTINUE TO SHOW A DRY AND CHILLY TREND INTO THE BEGINNING OF
NEXT WEEK. TEMPS WILL BE ON AVERAGE ALMOST 10-15 DEG COOLER THAN WE
HAVE SEEN OVER THE PAST FEW DAYS. LOOKS LIKE THESE DRY CONDITIONS
WILL CONTINUE THROUGH AT LEAST MON AS NEXT FRONTAL SYSTEM LOOKS TO
MOVE INTO NW GA TUESDAY. HAVE INCREASED POPS FOR DAY 7 INTO THE
SLIGHT/CHANCE RANGE.

01
&&

.AVIATION...
12Z UPDATE...
EXPECT IFR CIGS TO DOMINATE THOUGH MID MORNING....BEFORE IMPROVING
INTO THE MVFR-LOW VFR RANGE LATE MORNING/EARLY AFTERNOON.
HOWEVER...EXPECT CIGS TO LOWER AGAIN BACK INTO THE IFR RANGE
AFTER SUNSET. VSBYS GENERALLY IN THE MVFR RANGE THIS MORNING IN
SHOWERS/ISOLATED THUNDERSTORMS...BUT IMPROVING TO 6 PLUS BY LATE
MORNING AS PRECIP TAPERS OFF. SOUTHEAST WINDS 10 TO 15 KTS
EARLY...BECOMING SOUTHWEST TO WEST BY LATE MORNING AS FRONT
PUSHES THROUGH. WIND GUSTS UP TO 23 KTS POSSIBLE THROUGH THE
AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
LOW TO MEDIUM CONFIDENCE ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  41  59  27 / 100  10  10  10
ATLANTA         58  43  54  26 /  80  10  10  10
BLAIRSVILLE     57  42  50  24 / 100  20  20  10
CARTERSVILLE    60  43  53  25 /  80  10  10  10
COLUMBUS        61  44  60  29 /  50   0   5  10
GAINESVILLE     57  42  54  26 / 100  20  10  10
MACON           64  42  63  29 /  90   0   5  10
ROME            62  44  52  24 /  80  20  20  10
PEACHTREE CITY  58  40  57  24 /  80  10   5  10
VIDALIA         67  46  68  34 / 100   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 11, 5:09 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 AM EST WED JAN 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
509 AM EST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE STATE THIS
MORNING. THIS FRONT IS EXPECTED TO BE EAST OF THE AREA BY 1PM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS MORNING WILL BE GUSTY
WINDS...LIGHTNING...AND SMALL HAIL.

.DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA FROM THE
WEST THIS MORNING. CAPES EXPECTED AROUND 300 WITH LIFTED INDICES
EXPECTED IN THE 0 TO -2 RANGE BY 10AM. THIS COMBINED WITH WIND SHEAR
WILL LEAD TO ISOLATED THUNDERSTORMS THAT COULD PRODUCE GUSTY
WINDS...LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jan 11, 5:27 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EST WED JAN 11 2012

GAZ044-054-111100-
527 AM EST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FAYETTE AND SOUTHERN FULTON COUNTIES UNTIL 600 AM EST...

AT 524 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TYRONE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 35 MPH AND HAIL UP TO PEA SIZE ARE LIKELY AS THIS
STORM MOVES ACROSS FAYETTE AND FULTON COUNTIES THROUGH 600 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TYRONE...
PALMETTO...SANDY CREEK...UNION CITY...FAIRBURN AND COLLEGE PARK.

&&

LAT...LON 3369 8464 3366 8442 3365 8442 3364 8446
      3359 8446 3336 8458 3340 8462 3344 8463
      3348 8463 3350 8461 3351 8474
TIME...MOT...LOC 1026Z 203DEG 45KT 3346 8465
Special weather statement, Jan 11, 5:45 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST WED JAN 11 2012

GAZ033-044-045-111115-
545 AM EST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN NORTHWESTERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 615 AM
EST...

AT 542 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR EAST POINT...MOVING NORTHEAST AT
55 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS NORTHWESTERN DEKALB AND CENTRAL FULTON
COUNTIES THROUGH 615 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE LAKEWOOD PARK...HAPEVILLE...EAST POINT...CASCADE
HEIGHTS...EDGEWOOD...DRUID HILLS...VIRGINIA HIGHLAND...SWEET
AUBURN...ATLANTIC STATION...PIEDMONT PARK...GRANT PARK...TURNER
FIELD AND MIDTOWN.

&&

LAT...LON 3375 8457 3383 8445 3385 8446 3388 8444
      3391 8445 3398 8437 3401 8440 3396 8427
      3392 8426 3390 8423 3366 8440 3369 8461
TIME...MOT...LOC 1044Z 207DEG 56KT 3372 8449
Special weather statement, Jan 11, 6:53 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 AM EST WED JAN 11 2012

GAZ056-057-068-111230-
653 AM EST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SPALDING...PIKE AND HENRY COUNTIES UNTIL 730 AM EST...

AT 651 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MOLENA...MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS SPALDING...PIKE AND HENRY COUNTIES THROUGH
730 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HILLTOP...CONCORD...ZEBULON...WILLIAMSON...EXPERIMENT...
HIGHLAND MILLS...GRIFFIN...TOWALAGA...SUNNY SIDE...LUELLA AND
HAMPTON.

&&

LAT...LON 3345 8427 3339 8410 3299 8440 3304 8450
TIME...MOT...LOC 1153Z 210DEG 52KT 3306 8442
Special weather statement, Jan 11, 7:11 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 AM EST WED JAN 11 2012

GAZ046-048-057-111245-
711 AM EST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...NEWTON AND HENRY COUNTIES UNTIL 745 AM EST...

AT 705 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LOCUST GROVE...MOVING NORTHEAST AT
60 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS ROCKDALE...NEWTON AND HENRY COUNTIES THROUGH
745 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOCUST
GROVE...MCDONOUGH...KELLEYTOWN...OAK HILL...PORTERDALE...
OXFORD...COVINGTON...MILSTEAD AND CONYERS.

&&

LAT...LON 3375 8402 3364 8380 3330 8409 3330 8411
      3330 8413 3332 8415 3339 8410 3343 8421
TIME...MOT...LOC 1210Z 208DEG 59KT 3337 8413
Local storm report, Jan 11, 8:03 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 AM EST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             2 S WILLIAMSON          33.15N 84.36W
01/11/2012  E0.75 INCH       PIKE               GA   PUBLIC

&&

SNELSON
Special weather statement, Jan 11, 9:45 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED JAN 11 2012

GAZ062-074>076-085-097-111530-
945 AM EST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WASHINGTON...
WARREN...LAURENS...JOHNSON...GLASCOCK AND JEFFERSON COUNTIES UNTIL
1030 AM EST...

AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...AND MOVING NORTHEAST AT 45
MPH.

SMALL HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WASHINGTON...WARREN...LAURENS...JOHNSON...GLASCOCK
AND JEFFERSON COUNTIES THROUGH 1030 AM EST.

&&

LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
      3281 8241 3278 8240 3276 8243 3274 8245
      3258 8267 3269 8285 3334 8245 3332 8240
      3331 8232 3323 8223
TIME...MOT...LOC 1445Z 219DEG 49KT 3272 8268

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:38 AM ESTSpecial Weather StatementFFCCarroll22 min
Jan 11, 5:11 AM ESTSpecial Weather StatementFFCCoweta34 min
Jan 11, 5:27 AM ESTSpecial Weather StatementFFCFayette33 min
Jan 11, 5:45 AM ESTSpecial Weather StatementFFCFulton30 min
Jan 11, 6:53 AM ESTSpecial Weather StatementFFCPike, Spalding37 min
Jan 11, 7:11 AM ESTSpecial Weather StatementFFCHenry, Rockdale34 min
Jan 11, 10:28 AM ESTSpecial Weather StatementFFCCatoosa32 min
Jan 11, 11:00 AM ESTSpecial Weather StatementFFCFloyd30 min
Jan 11, 11:13 AM ESTSpecial Weather StatementFFCCatoosa, Whitfield32 min
Jan 11, 11:31 AM ESTSpecial Weather StatementFFCChattooga, Walker29 min
Jan 11, 11:55 AM ESTSpecial Weather StatementFFCWhitfield35 min
Jan 11, 12:14 PM ESTSpecial Weather StatementFFCGilmer31 min
Jan 11, 12:47 PM ESTSpecial Weather StatementFFCMurray28 min
Jan 11, 1:16 PM ESTSpecial Weather StatementFFCFannin29 min
Jan 11, 1:31 PM ESTSpecial Weather StatementFFCLumpkin, Towns, Union29 min
Jan 11, 2:05 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more34 hr
Jan 11, 2:21 PM ESTWinter Weather AdvisoryFFCCatoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more37 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.